Algebra universalis

, Volume 66, Issue 4, pp 405–420

MacNeille completions of FL-algebras

  • Agata Ciabattoni
  • Nikolaos Galatos
  • Kazushige Terui


We show that a large number of equations are preserved by Dedekind-MacNeille completions when applied to subdirectly irreducible FL-algebras/residuated lattices. These equations are identified in a systematic way, based on proof-theoretic ideas and techniques in substructural logics. It follows that many varieties of Heyting algebras and FL-algebras admit completions.

2010 Mathematics Subject Classification

Primary: 03B47 Secondary: 06F05 03G10 08B15 

Keywords and phrases

Residuated lattices completions FL-algebras Heyting algebras substructural logics superintuitionistic logics 


Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.


  1. 1.
    Andreoli J.-M: Logic programming with focusing proofs in linear logic. J. Logic Comput 2(3), 297–347 (1992)MathSciNetMATHCrossRefGoogle Scholar
  2. 2.
    Banaschewski B.: Hüllensysteme und Erweiterungen von Quasi-Ordnungen. Z. Math. Logik Grund. Math 2, 35–46 (1956)MathSciNetGoogle Scholar
  3. 3.
    Bezhanishvili G., Harding J.: MacNeille completions of Heyting algebras. Houston J. Math 30(4), 937–952 (2004)MathSciNetMATHGoogle Scholar
  4. 4.
    Ciabattoni, A., Galatos N., Terui, K.: From axioms to analytic rules in nonclassical logics. In: Proceedings of LICS’08, IEEE, 229–240 (2008)Google Scholar
  5. 5.
    Ciabattoni, A., Galatos N., Terui, K.: Algebraic proof theory for substructural logics: cut-elimination and completions. Annals of Pure and Applied Logic (to appear)
  6. 6.
    Galatos N.: Equational bases for joins of residuated-lattice varieties. Studia Logica 76(2), 227–240 (2004)MathSciNetMATHCrossRefGoogle Scholar
  7. 7.
    Galatos, N., Jipsen, P., Kowalski, T., Ono, H.: Residuated Lattices: an algebraic glimpse at substructural logics, Studies in Logics and the Foundations of Mathematics, Elsevier (2007)Google Scholar
  8. 8.
    Galatos N., Ono H.: Algebraization, parameterized local deduction theorem and interpolation for substructural logics over FL. Studia Logica 83, 279–308 (2006)MathSciNetMATHCrossRefGoogle Scholar
  9. 9.
    Harding J.: A regular completion for the variety generated by the three-element Heyting algebra. Houston J. Math 34(3), 649–660 (2008)MathSciNetMATHGoogle Scholar
  10. 10.
    Harding J.: Completions of ordered algebraic structures: a survey. In: Proceedings of the International Workshop on Interval/Probabilistic Uncertainty and Non-classical Logics. Advances in Soft Computing. Ono et al. Eds, Springer 46, 231–244 (2008)Google Scholar
  11. 11.
    Kowalski T., Litak T.: Completions of GBL algebras: negative results. Algebra Universalis 58, 373–384 (2008)MathSciNetMATHCrossRefGoogle Scholar
  12. 12.
    Ono H.: Logics without contraction rule and residuated lattices. Australas. J. Log 8(1), 1–32 (2010)MathSciNetGoogle Scholar
  13. 13.
    Schmidt J.: Zur Kennzeichnung der Dedekind-MacNeilleschen H¨ulle einer geordneten Menge. Arch. Math. (Basel) 7, 241–249 (1956)MathSciNetMATHGoogle Scholar
  14. 14.
    Zakharyaschev M.: On intermediate logics. Soviet Math. Dokl 27(2), 274–277 (1983)Google Scholar
  15. 15.
    Zakharyaschev M.: Syntax and semantics of superintuitionistic logics. Algebra and Logic 28(4), 262–282 (1989)MathSciNetCrossRefGoogle Scholar

Copyright information

© Springer Basel AG 2011

Authors and Affiliations

  • Agata Ciabattoni
    • 1
  • Nikolaos Galatos
    • 2
  • Kazushige Terui
    • 3
  1. 1.Department of Computer LanguagesVienna University of TechnologyWienAustria
  2. 2.Department of MathematicsUniversity of DenverDenverUSA
  3. 3.Research Institute for Mathematical SciencesKyoto UniversityKyotoJapan

Personalised recommendations